This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Severe. These medicines may interact and cause very harmful effects and are usually not taken together. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
The cause of the interaction is not known.
What might happen:
You may experience an increased risk of severe muscle pain, flu-like symptoms, and sudden decrease in the amount of urine.
What you should do about this interaction:
Contact your healthcare professionals (e.g. doctor or pharmacist) as soon as possible about taking these two medicines together. They may be already aware of this drug interaction and may be monitoring you for it. This interaction may be worse if you currently have any type of kidney problem. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Baycol (cerivastatin) US prescribing information. Bayer Corporation December, 2000.
2.Lopid (gemfibrozil) US prescribing information. Pfizer Pharmaceuticals, Ltd. September, 2010.
3.Ozdemir O, Boran M, Gokce V, Uzun Y, Kocak B, Korkmaz S. A case with severe rhabdomyolysis and renal failure associated with cerivastatin-gemfibrozil combination therapy--a case report. Angiology 2000 Aug;51(8):695-7.
4.Pogson GW, Kindred LH, Carper BG. Rhabdomyolysis and renal failure associated with cerivastatin- gemfibrozil combination therapy. Am J Cardiol 1999 Apr 1;83(7):1146.
5.Bermingham RP, Whitsitt TB, Smart ML, Nowak DP, Scalley RD. Rhabdomyolysis in a patient receiving the combination of cerivastatin and gemfibrozil. Am J Health Syst Pharm 2000 Mar 1;57(5):461-4.
6.Alexandridis G, Pappas GA, Elisaf MS. Rhabdomyolysis due to combination therapy with cerivastatin and gemfibrozil. Am J Med 2000 Aug 15; 109(3):261-2.
7.Plotkin E, Bernheim J, Ben-Chetrit S, Mor A, Korzets Z. Influenza vaccine--a possible trigger of rhabdomyolysis induced acute renal failure due to the combined use of cerivastatin and bezafibrate. Nephrol Dial Transplant 2000 May;15(5):740-1.
8.Graham DJ, Staffa JA, Shatin D, Andrade SE, Schech SD, La Grenade L, Gurwitz JH, Chan KA, Goodman MJ, Platt R. Incidence of hospitalized rhabdomyolysis in patients treated with lipid-lowering drugs. JAMA 2004 Dec 1;292(21):2585-90.